Hi - I am a 70 yr. old female with hbp for about 4 years now. After running through various bp meds that gave me terrible side effects, I finally got started on Micardis with success, having to raise the dosages along the way, and was up to 80 mg. A few months ago I went through a very stressful period and the 80 mg. wasn't doing it for me. After a few tries on beta blockers, then Diltiazem, I'm now on Verapamil ER 240, for the last 1-1/2 weeks and it seems to be doing the trick. However, after 5 days on it I suddenly got extreme stomach cramping, mostly during the night. Now still having some stomach issues, mostly abdominal cramping, I am wondering if I have some sort of flu bug or if it could be the Verapamil that's upsetting my stomach and abdomen. Has anyone out there had side effects like this?
Hi. Its very possible you're having stomach cramping with this, perhaps too high a dose. The likelihood if only around 3% but it can cause your type of pain cramp. You might want to see if it subsides after a few days, otherwise, check to see if a little smaller dosage might help out.
After 2 visits to the ER with extreme abdominal pain, I'm now on 5mg Amlodipine. Keeping my fingers crosssed that it won't do to me what the Verapamil did. The first day on amlopidine I had some serious dizzyness for about 8 hours, but when I talked to my pharmacist, he thought that I was instead having withdrawl from the verapamil and not the amlodipine, as he never heard of it giving that kind of side effect.
I'm still having some issues with sore muscles and some lightheadedness but trying to get through a couple of weeks and see if it will work for me. Don't have much of a choice unless I want the top of my head to blow off.